Alert archive / Minnesota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 212, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jul 3, 2005, 6:49 AM CDT for Martin County, Minnesota. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2005, 6:49 AM CDT (11:49 UTC)
- Expired
- Jul 3, 2005, 7:14 AM CDT
- In force
- 25 min
- Issued by
- NWS Twin Cities, MN
- Area
- Counties, with a storm outline in the text
County Martin County, MN
The radar
The Minneapolis radar (KMPX), 155 km from the middle of the area, began a volume at 11:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 11.8 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1958 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 1129 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 254 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMPX 031150 SVRMPX MNC091-031230- /O.NEW.KMPX.SV.W.0212.050703T1149Z-050703T1230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 649 AM CDT SUN JUL 3 2005 THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MARTIN COUNTY IN SOUTH CENTRAL MINNESOTA * UNTIL 730 AM CDT * AT 646 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM... CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. THIS STORM WAS JUST WEST OF FAIRMONT...AND MOVING NORTHEAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... FAIRMONT... NORTHROP... EAST CHAIN... GRANADA... STAY INDOORS AND AWAY FROM WINDOWS. LAT...LON 4365 9468 4350 9460 4355 9428 4379 9430 $$ TDK
1 follow-up statement
000 WWUS53 KMPX 031214 SVSMPX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 714 AM CDT SUN JUL 3 2005 MNC091-031225- /O.CAN.KMPX.SV.W.0212.000000T0000Z-050703T1230Z/ MARTIN MN- 714 AM CDT SUN JUL 3 2005 ...THE SEVERE THUNDERSTORM WARNING FOR MARTIN COUNTY IS CANCELLED... RADAR INDICATED THAT THE SEVERE THUNDERSTORM HAD MOVED OUT OF THE WARNED AREA...AND IT HAD ALSO WEAKENED. THE STORM WAS ABOUT 15 MILES NORTHEAST OF FAIRMONT AS OF 710 AM. THUS THE WARNING HAS BEEN CANCELLED. AS THE STORM EXITS MARTIN COUNTY...THERE MIGHT STILL BE A BIT OF HEAVY RAIN AND LIGHTNING IN EASTERN MARTIN COUNTY THROUGH 730 AM... BUT SEVERE STORMS ARE NO LONGER EXPECTED. LAT...LON 4365 9468 4350 9460 4355 9428 4379 9430 $$ TDK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 3:40 AM CDT, 3 hours 9 minutes earlier.
Area forecast discussion, Jul 3, 3:40 AM CDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 340 AM CDT SUN JUL 3 2005 .DISCUSSION... STRONG SHORT WAVE INTO ERN MONTANA. BOW ECHO JUST ENTERING MN THOUGH IT SEEMS TO NOT BE AS STRONG AS WHEN IT WAS IN CENTRAL SD. STILL... 5H WINDS ON THE ORDER OF 55 KNOTS FEEDING INTO THE BACKSIDE PER 00Z RAOBS...HOWEVER...WITH ALL THE PRECIP FILLING IN BEHIND THE BOW... INTENSE COLD POOL PROBABLY NOT AS LIKELY. AND IT MAY WELL BE OUTPACING THE BEST MID LEVEL WIND MAX FROM ERN MT INTO THE CNTRL DKTS. RUC WASHES IT OUT BUT MAY BE TOO FAST. 06Z WORKSTATION ETA NOT AS IMPRESSIVE WITH IT AS WAS THE 00Z VERSION. NOT AS MUCH LIGHTNING AND TOPS HAVE BEEN WARMING A LITTLE. NELIGH NEBRASKA PROFILER SHOWS 50 KNOTS JUST OFF THE SURFACE...WITH WOOD LAKE UP TO 40 KNOTS. RUC SHOWS THIS POINTING RIGHT AT CENTRAL MN SUNDAY 12Z BUT BEGINNING TO WEAKEN... AND PUSHING OFF INTO WISCONSIN BY 15Z. THUS IT DOES NOT APPEAR THAT A MAJOR LEAGUE MCS WILL BE WREAKING ALOT OF HAVOC THIS MORNING. ALOT MORE SHOWERS AND STORMS TO THE NORTH OF THE BOW...AND THESE ARE BROUGHT ACROSS CENTRAL MN DURING THE MORNING. BUT NAM AND GFS DO SUGGEST SOME SUN SHOULD AT LEAST FILTER THROUGH IN THE WAKE OF THE MORNING MCS. CONVECTIVE INHIBITION DIMINISHES SIGNIFICANTLY DURING EARLY AFTERNOON...AND SFC LIFTED DROPS TO -12 AT POINTS ACROSS SW/SC MN. SFC LO IN NC NEBRASKA ATTM IS NOTED ON THE NAM AND TREKS INTO SRN MN THIS AFTERNOON. MORNING MCS MAY LAY DOWN BOUNDARY ACROSS FAR SOUTHERN MN. THUS PLACEMENT OF MDT RISK LOOKS GOOD. STORMS SHOULD TAPER OFF LATER THIS EVENING IN WISC COUNTIES. UPPER TROUGH GOES BY MIDDAY MONDAY AND HEIGHTS RISE NICELY ACROSS VIRTUALLY ALL OF THE CWA. ONLY EXCEPTION IS IN NWRN WISC NEAR RICE LAKE AND LADYSMITH AREAS. SOME HINT THAT WRAPAROUND MOISTURE MAY WORK INTO THAT AREA LATE MONDAY NIGHT OR TUESDAY MORNING. 03/00Z NAM SHOWS DRY WX BUT GFS CONTINUES SHOWING THE POSSIBILITY OF A WEAK MID LEVEL SHORT WAVE DROPPING SEWD INTO SRN MN. WILL KEEP SML CHC POPS TUESDAY NIGHT. LONGER TERM...WEDNESDAY THROUGH SUNDAY MODELS CONTINUE TO SHOW DRY WARMING TREND WED THRU FRI AS UPPER LVL RIDGE PUSHES IN FROM THE W. MADE VERY LITTLE CHANGES TO GOING FCST DURING THIS PD. ON SAT MID RANGE MODELS AGREE THAT A COLD FRONT WILL SWING FROM NW TO SE ACROSS CWA...EXITING SE/E ZONES SAT NIGHT. SCT TSRA ALREADY IN FCST SAT. HAVE EXTENDED SLIGHT CHANCE TSRA INTO SE/E ZONES THRU SAT NIGHT. WEAK HIGH PRES BUILDS IN QUICKLY BEHIND FRONT FOR SUN SO DRY WX EXPECTED. .MPX WATCHES/WARNINGS/ADVISORIES... .MN...NONE. .WI...NONE. && KRAUSE/MARGRAF
Hazardous weather outlook, Jul 3, 6:35 AM CDT, 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 635 AM CDT SUN JUL 3 2005 MNZ041>045-047>059-064>066-073-074-040000- BENTON-BROWN-CHIPPEWA-CHISAGO-DOUGLAS-ISANTI-KANABEC-KANDIYOHI- LAC QUI PARLE-MCLEOD-MEEKER-MILLE LACS-MORRISON-POPE-REDWOOD- RENVILLE-SHERBURNE-STEARNS-STEVENS-SWIFT-TODD-WRIGHT-YELLOW MEDICINE- 635 AM CDT SUN JUL 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INTO PORTIONS OF SOUTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY INTO THIS EVENING FOR A LARGE PORTION OF CENTRAL INTO PORTIONS OF SOUTHWEST MINNESOTA. A COLD FRONT IS EXPECTED TO MOVE OUT OF THE DAKOTAS... REACHING A LINE FROM EAST CENTRAL TO SOUTHWEST MINNESOTA LATE THIS AFTERNOON. AS THE FRONT TRACKS EASTWARD...IT COULD SPAWN A FEW SEVERE THUNDERSTORMS TODAY. LARGE HAIL AND DAMAGING WINDS ARE THE MOST LIKELY THREATS FROM THE STORMS...BUT AN ISOLATED TORNADO CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TODAY OR THIS EVENING. MNZ060>063-067>070-075>078-082>085-091>093-WIZ014>016-023>028-040000- ANOKA-BARRON-BLUE EARTH-CARVER-CHIPPEWA-DAKOTA-DUNN-EAU CLAIRE- FARIBAULT-FREEBORN-GOODHUE-HENNEPIN-LE SUEUR-MARTIN-NICOLLET-PEPIN- PIERCE-POLK-RAMSEY-RICE-RUSK-SCOTT-SIBLEY-ST CROIX-STEELE-WASECA- WASHINGTON-WATONWAN- 635 AM CDT SUN JUL 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL WISCONSIN INTO SOUTH CENTRAL MINNESOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE WEATHER TODAY INTO THIS EVENING... FOR A LARGE PORTION OF WEST CENTRAL WISCONSIN INTO SOUTH CENTRAL MINNESOTA. A COLD FRONT IS EXPECTED TO MOVE OUT OF THE DAKOTAS... REACHING A LINE FROM EAST CENTRAL TO SOUTHWEST MINNESOTA LATE THIS AFTERNOON. AS THE FRONT TRACKS EASTWARD...IT WILL PROBABLY SPAWN SOME SEVERE STORMS. LARGE HAIL AND HEAVY RAINS ARE THE MOST LIKELY THREATS. HOWEVER...IF THE CLOUD COVER FROM THIS MORNINGS STORMS DIMINISHES...AND SOME SUN IS ABLE TO FILTER THROUGH...THEN THE STORMS THAT DEVELOP LATER THIS AFTERNOON MIGHT BE ABLE TO PRODUCE A FEW TORNADOES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY AND TONIGHT. TDK
In the hours before
Special weather statement, Jul 3, 4:09 AM CDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 409 AM CDT SUN JUL 3 2005 MNZ049-054>057-064>065-073-031400- CHIPPEWA-KANDIYOHI-LAC QUI PARLE-REDWOOD-RENVILLE-STEARNS-SWIFT- YELLOW MEDICINE- 409 AM CDT SUN JUL 3 2005 ...THE NATIONAL WEATHER SERVICE HAS CANCELED A PORTION OF SEVERE THUNDERSTORM WATCH 584 AND HAS ISSUED SEVERE THUNDERSTORM WATCH 586 UNTIL 9 AM CDT FOR THE FOLLOWING AREA... IN MINNESOTA THE NEW WATCH INCLUDES 8 COUNTIES IN CENTRAL MINNESOTA KANDIYOHI... RENVILLE... STEARNS... IN SOUTHWEST MINNESOTA REDWOOD... IN WEST CENTRAL MINNESOTA CHIPPEWA... LAC QUI PARLE... SWIFT... YELLOW MEDICINE... THIS INCLUDES THE CITIES OF...BENSON...GRANITE FALLS...MADISON... MONTEVIDEO...OLIVIA...REDWOOD FALLS...ST. CLOUD AND WILLMAR. MNZ041>042-047>048-031015- DOUGLAS-POPE-STEVENS-TODD- 409 AM CDT SUN JUL 3 2005 ...THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM WATCH 584 FOR THE FOLLOWING AREA... IN MINNESOTA THIS CANCELS 4 COUNTIES IN CENTRAL MINNESOTA TODD... IN WEST CENTRAL MINNESOTA DOUGLAS... POPE... STEVENS... THIS INCLUDES THE CITIES OF...ALEXANDRIA...GLENWOOD... LONG PRAIRIE AND MORRIS. MNZ051>053-058>063-066>070-074>078-082>085-091>093-WIZ014- 023>024-026-031400- ANOKA-BLUE EARTH-BROWN-CARVER-CHISAGO-DAKOTA-FARIBAULT-FREEBORN- GOODHUE-HENNEPIN-ISANTI-LE SUEUR-MCLEOD-MARTIN-MEEKER-NICOLLET- RAMSEY-RICE-SCOTT-SHERBURNE-SIBLEY-STEELE-WASECA-WASHINGTON- WATONWAN-WRIGHT-PEPIN-PIERCE-POLK-ST CROIX- 409 AM CDT SUN JUL 3 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 586 IN EFFECT UNTIL 9 AM CDT FOR THE FOLLOWING AREA... IN MINNESOTA THIS WATCH INCLUDES 26 COUNTIES IN CENTRAL MINNESOTA MCLEOD... MEEKER... SHERBURNE... SIBLEY... WRIGHT... IN EAST CENTRAL MINNESOTA ANOKA... CARVER... CHISAGO... DAKOTA... HENNEPIN... ISANTI... RAMSEY... SCOTT... WASHINGTON... IN SOUTH CENTRAL MINNESOTA BLUE EARTH... BROWN... FARIBAULT... FREEBORN... LE SUEUR... MARTIN... NICOLLET... RICE... STEELE... WASECA... WATONWAN... IN SOUTHEAST MINNESOTA GOODHUE... IN WISCONSIN THIS WATCH INCLUDES 4 COUNTIES IN NORTHWEST WISCONSIN POLK... IN WEST CENTRAL WISCONSIN PEPIN... PIERCE... ST. CROIX... THIS INCLUDES THE CITIES OF...ALBERT LEA...BLAINE...BLUE EARTH... CAMBRIDGE...CENTER CITY...CHASKA...DURAND...ELK RIVER... FAIRMONT...FARIBAULT...GAYLORD...HASTINGS...HUDSON...HUTCHINSON... LE SUEUR...LITCHFIELD...MANKATO...MINNEAPOLIS...MONTICELLO... NEW ULM...OSCEOLA...OWATONNA...RED WING...RIVER FALLS... SHAKOPEE...ST. JAMES...ST. PAUL...ST. PETER... STILLWATER AND WASECA.
Local storm report, Jul 3, 4:16 AM CDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
416 AM CDT SUN JUL 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0336 AM TSTM WND GST BENSON 45.32N 95.61W
07/03/2005 61 MPH SWIFT MN AWOS
&&
MKMThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 2:35 AM CDT | Severe Thunderstorm Warning | MPX | Lac qui Parle, Yellow Medicine | 50 min |
| Jul 3, 5:52 AM CDT | Severe Thunderstorm Warning | MPX | Martin | 53 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.